Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 42, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 13, 2013, 3:16 AM MST. It took effect at Dec 13, 2013, 10:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2013, 3:16 AM MST (10:16 UTC)
- In effect from
- Dec 13, 2013, 10:00 AM MST
- Expired
- Dec 13, 2013, 4:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 131016 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 AM MST FRI DEC 13 2013 ...GUSTY NORTHWEST WINDS TODAY FOR PARTS OF CENTRAL NEW MEXICO... .AN UPPER LEVEL TROUGH EXITING THE AREA WILL COMBINE WITH DEEPENING SURFACE LOW PRESSURE OVER WEST TEXAS TODAY. THIS WILL CREATE GUSTY NORTHWEST WINDS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE STRONGEST WINDS WILL IMPACT THE AREA FROM THE EAST MOUNTAIN COMMUNITIES TO CLINES CORNERS AND SANTA ROSA...VAUGHN...CORONA... AND MUCH OF LINCOLN...GUADALUPE...DE BACA...AND WESTERN CHAVES COUNTIES. GUSTY WINDS WILL TAPER OFF BY LATE AFTERNOON. NMZ521>524-526-533-537>539-131900- /O.NEW.KABQ.WI.Y.0042.131213T1700Z-131213T2300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- 316 AM MST FRI DEC 13 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MST THIS AFTERNOON. * LOCATION...THE SANDIA/MANZANO MOUNTAINS EAST ALONG INTERSTATE 40 TO CLINES CORNERS AND SANTA ROSA...SOUTHWARD ALONG HIGHWAYS 285 AND 54 AROUND VAUGHN...CORONA...AND MUCH OF LINCOLN...DE BACA... AND WESTERN CHAVES COUNTIES. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL INCREASE LATE THIS MORNING AND PEAK AROUND 2 PM BEFORE TAPERING OFF BY LATE AFTERNOON. * VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS AND PERHAPS AROUND LARGE SNOW COVERED FIELDS. * LOCAL IMPACTS...GUSTY WINDS WILL CREATE STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
2 follow-up statements
000 WWUS75 KABQ 131734 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1034 AM MST FRI DEC 13 2013 ...GUSTY NORTHWEST WINDS TODAY FOR PARTS OF CENTRAL NEW MEXICO... .AN UPPER LEVEL TROUGH EXITING THE AREA WILL COMBINE WITH DEEPENING SURFACE LOW PRESSURE OVER WEST TEXAS TODAY. THIS WILL CREATE GUSTY NORTHWEST WINDS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE STRONGEST WINDS WILL IMPACT THE AREA FROM THE EAST MOUNTAIN COMMUNITIES TO CLINES CORNERS AND SANTA ROSA... VAUGHN...CORONA...AND MUCH OF LINCOLN...GUADALUPE...DE BACA... AND WESTERN CHAVES COUNTIES. GUSTY WINDS WILL TAPER OFF BY LATE AFTERNOON. NMZ540-132300- /O.EXA.KABQ.WI.Y.0042.000000T0000Z-131213T2300Z/ SOUTHWEST CHAVES COUNTY- 1034 AM MST FRI DEC 13 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * LOCATION...THIS INCLUDES SOUTHWEST CHAVES COUNTY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL CONTINUE TO INCREASE AND PEAK AROUND 2 PM BEFORE TAPERING OFF BY LATE AFTERNOON. * VISIBILITY...REDUCTIONS IN VISIBILITY ARE NOT EXPECTED. * LOCAL IMPACTS...GUSTY WINDS WILL CREATE STRONG CROSSWINDS. DIFFICULT DRIVING CONDITIONS ARE POSSIBLE FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521>524-526-533-537>539-132300- /O.CON.KABQ.WI.Y.0042.000000T0000Z-131213T2300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- 1034 AM MST FRI DEC 13 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * LOCATION...THIS INCLUDES THE SANDIA AND MANZANO MOUNTAINS...EAST ALONG INTERSTATE 40 TO CLINES CORNERS AND SANTA ROSA...SOUTHWARD ALONG HIGHWAYS 285 AND 54 AROUND VAUGHN...CORONA...AND MUCH OF LINCOLN...DE BACA... AND WESTERN CHAVES COUNTIES. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL CONTINUE TO INCREASE AND PEAK AROUND 2 PM BEFORE TAPERING OFF BY LATE AFTERNOON. * VISIBILITY...LOCALLY REDUCED IN BLOWING SNOW AROUND LARGE SNOW COVERED FIELDS. * LOCAL IMPACTS...GUSTY WINDS WILL CREATE STRONG CROSSWINDS. DIFFICULT DRIVING CONDITIONS ARE POSSIBLE FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
000 WWUS75 KABQ 132236 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 336 PM MST FRI DEC 13 2013 NMZ521>524-526-533-537>540-132345- /O.EXP.KABQ.WI.Y.0042.000000T0000Z-131213T2300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 336 PM MST FRI DEC 13 2013 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... WINDS WILL SLOWLY DECREASE LATE THIS AFTERNOON ACROSS PORTIONS OF CENTRAL NEW MEXICO...THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM. HOWEVER...STRONG WIND GUSTS WILL STILL BE FELT ABOVE 10000 FEET THROUGH THE EARLY EVENING. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 13, 2:59 AM MST, 17 minutes earlier.
Area forecast discussion, Dec 13, 2:59 AM MST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 AM MST FRI DEC 13 2013 .DISCUSSION... WATER VAPOR LOOP THIS MORNING SHOWING UPPER LOW OPENING UP OVER AZ AS IT TRAVELS QUICKLY EAST TOWARD NM. PRECIP ACTIVITY WITH FORCING AHEAD OF THE WAVE IS SHOWERY IN NATURE AND MOVING QUICKLY EAST INTO THE RIO GRANDE VALLEY. LIGHT SNOW ACCUMS WILL OCCUR IN BRIEF BOUTS OF CONVECTIVE ACTIVITY. THE EXCEPTION WILL BE WEST FACING SLOPES OF THE CENTRAL MT CHAIN WHERE ENHANCED UPSLOPE WILL SQUEEZE OUT MORE STRATIFORM ACTIVITY FOR SEVERAL HOURS THIS MORNING...EQUATING TO PERHAPS AN INCH OR TWO ABOVE 7500 FT. THE HRRR ENSEMBLE REFLECTIVITY PRODUCT IS HANDLING THE CURRENT DISTRIBUTION OF PRECIP WELL SO LEFT POPS THIS MORNING AROUND THE ABQ METRO AREA AND SURROUNDING HIGH TERRAIN IN THE MODERATE TO HIGH CHANCE RANGE. THE MAIN STORY TODAY WILL BE WINDS ALONG AND EAST OF THE CENTRAL MT CHAIN WHERE FAST LAMINAR FLOW WITHIN THE EXITING UPPER TROUGH WILL COMBINE WITH A DEEPENING SURFACE LOW OVER THE PLAINS. SPC WRF-ARW INDICATES 850-700MB LAYER WINDS OF 30-35KTS STRETCHING DOWN THE U.S. 285 CORRIDOR FROM CLINES TO VAUGHN...ALONG 54 NEAR CORONA...AND MUCH OF LINCOLN AND WESTERN CHAVES COUNTIES. WINDS WILL INCREASE THRU THE MORNING AND PEAK NEAR 2 PM THEN TAPER OFF BY SUNSET. A RATHER STOUT UPPER WAVE IN NW FLOW WILL SHIFT QUICKLY OVER THE AREA BEHIND THIS DEPARTING WAVE AND DELIVER ANOTHER PUNCH OF COLDER AIR FOR SATURDAY. HIGHS WILL BE ROUGHLY 5 TO 10F BLW NORMAL. TEMPS WILL MODERATE BACK TO NEAR NORMAL SUNDAY AND CONTINUE WARMING THRU MID WEEK AS UPPER FLOW BACKS MORE ZONAL. MODELS ARE STILL CLOSING IN ON A WHOPPER OF A STORM FOR LATE IN THE WEEK WITH ANOTHER SURGE OF BITTER COLD AIR...SNOW...AND STRONG WINDS. GUYER && .FIRE WEATHER... AS EXPECTED THE BAJA LOW APPROACHING FROM THE WEST SOUTHWEST IS WEAKENING INTO AN OPEN TROUGH AND WILL PASS EASTWARD OVER THE FIRE WEATHER FORECAST AREA TODAY. MAINLY SCATTERED SNOW SHOWERS ARE EXPECTED THIS MORNING ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN. THIS AFTERNOON THE BASE OF THE TROUGH WILL BE EXITING...BUT ANOTHER UPPER TROUGH WILL DROP SOUTHEASTWARD TOWARD NM QUICKLY ON THE HEELS OF THE FIRST SYSTEM. THIS WILL KEEP ISOLATED RAIN AND SNOW SHOWERS IN THE FORECAST MAINLY FROM THE CONTINENTAL DIVIDE TO THE CENTRAL MOUNTAIN CHAIN THROUGH THE AFTERNOON. BETWEEN THE TWO UPPER TROUGHS A NORTHWESTERLY 700 MB WIND SPEED MAXIMUM WILL DEVELOP ALONG THE CONTINENTAL DIVIDE AND CENTRAL MOUNTAIN CHAIN...ESPECIALLY SOUTH OF THE NORTHERN MOUNTAINS...WITH SPEEDS PEAKING AROUND 30-45 KTS DURING THE EARLY TO MID AFTERNOON. AT THE SURFACE A 1007 MB SURFACE LOW IN SE CO WILL SINK SOUTHEASTWARD ACROSS THE TX PANHANDLE TODAY...KEEPING THE SURFACE PRESSURE GRADIENT TIGHT ALONG AND EAST OF THE CENTRAL MOUNTAINS. NW WIND GUSTS IN THE 30 TO 40 MPH RANGE WILL BE COMMON IN THE W CENTRAL AND SW MOUNTAINS TODAY...WITH GUSTS FROM 40 TO 50 MPH ALONG AND EAST OF THE CENTRAL MOUNTAINS TO THE PECOS RIVER VALLEY. AS A RESULT OF THE STRONGER WINDS...GOOD TO EXCELLENT VENTILATION ARE EXPECTED MAINLY SOUTH OF I-40 TODAY WITH BROAD POCKETS OF POOR VENTILATION ACROSS THE NORTH. TROUGHING IN NW FLOW ALOFT AND COLD AIR ADVECTION AT THE SURFACE WILL LINGER OVER NM THROUGH SATURDAY. COOLING THAT BEGINS ACROSS NORTHERN AND WESTERN AREAS TODAY WILL SPREAD TO INCLUDE SOUTHEAST AREAS ON SATURDAY. HIGH TEMPERATURES SATURDAY WILL BE A FEW TO 10 DEGREES BELOW TODAYS READINGS. VENT RATES SHOULD PLUMMET IN MOST LOCATIONS SATURDAY...EXCEPT ACROSS THE FAR EASTERN PLAINS WHERE GOOD OR BETTER VENTILATION IS EXPECTED DUE TO PERSISTENT NORTH WINDS. UNDER NW FLOW ALOFT DRY WEATHER IS EXPECTED SATURDAY THROUGH THE MIDDLE OF THE COMING WORK WEEK WITH HUMIDITIES TRENDING DOWNWARD EACH DAY THROUGH TUESDAY BEFORE THEY STABILIZE. TEMPERATURES WILL TREND UPWARD THROUGH TUESDAY AS WELL WITH HIGHS REACHING ABOVE NORMAL AREAWIDE BEGINNING MONDAY. AFTER GENERALLY POOR VENTILATION SUNDAY THROUGH WEDNESDAY...VENT RATES SHOULD BEGIN TO IMPROVE ON THURSDAY AS AN UPPER TROUGH DIGS INTO THE WESTERN US AND SW FLOW ALOFT BEGINS TO STRENGTHEN OVER NM. SW WINDS SHOULD ALSO BEGIN TO STRENGTHEN THURSDAY ACROSS WESTERN AND EAST CENTRAL PARTS OF THE FORECAST AREA. 44 && .AVIATION... 06Z TAF CYCLE STORM CENTER OVER CENTRAL ARIZONA MOVING TO SOUTHERN OKLA BY 00Z FRI AFTERNOON...AS NEXT INBOUND SYSTEM AMPLIFIES OVER THE FOUR CORNERS BY 06Z FRIDAY EVENING. MT OBSCURATION AND CIGS DOWN TO MVFR THRESHOLDS IN SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ACROSS MUCH OF WESTERN AND CENTRAL NEW MEXICO. THUNDER WILL BE MOST LIKELY FROM THE CONTINENTAL DIVIDE TO THE ARIZONA LINE FROM 09Z ONWARD...WITH LESS LIKELY ACTIVITY OVER THE RIO GRANDE VALLEY BY 10Z THIS EVENING. ACTIVITY WILL TAPER OFF RAPIDLY AFTER FRIDAY SUNRISE...AND END BY 18Z LATE FRIDAY MORNING AS WEATHER SYSTEM CROSSES OUT OF EASTERN NEW MEXICO INTO THE TX PANHANDLE. SOME LINGERING CLOUD NEAR THE ARIZONA LINE FOR MT TOP OBSCURATION AND CIGS AOA BKN/OVC040 CONTG THROUGH 06Z AND BEYOND...WITH CLEAR SKIES ELSEWHERE. IN TAFS...SCT GROUPS AT IFR AND MVFR LEVELS SIGNALING MOST LIKELY WINDOW FOR REDUCED FLIGHT CATEGORIES...WHILE VCSH SET FOR MOST LIKELY ONSET OF RAIN CHANGING RAPIDLY TO LIGHT SNOW. HAVE SET VCTS AT GUP TO COVER NEARBY THUNDER THROUGH 09Z THIS EVENING. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 36 13 35 13 / 5 0 0 0 DULCE........................... 35 4 34 2 / 10 5 0 0 CUBA............................ 38 15 36 14 / 30 5 0 0 GALLUP.......................... 40 11 37 10 / 10 0 0 0 EL MORRO........................ 38 14 37 10 / 30 0 0 0 GRANTS.......................... 43 16 39 13 / 30 0 0 0 QUEMADO......................... 45 20 40 18 / 30 0 0 0 GLENWOOD........................ 54 22 52 19 / 20 0 0 0 CHAMA........................... 34 9 32 9 / 20 10 0 0 LOS ALAMOS...................... 41 18 36 16 / 30 5 0 0 PECOS........................... 38 18 35 20 / 20 5 0 0 CERRO/QUESTA.................... 34 4 30 4 / 30 5 0 0 RED RIVER....................... 34 10 28 8 / 30 10 5 0 ANGEL FIRE...................... 38 9 32 8 / 20 10 5 0 TAOS............................ 37 7 34 5 / 30 5 0 0 MORA............................ 41 16 36 16 / 10 5 0 0 ESPANOLA........................ 43 18 37 16 / 20 0 0 0 SANTA FE........................ 35 19 34 19 / 40 5 0 0 SANTA FE AIRPORT................ 39 17 36 17 / 30 0 0 0 ALBUQUERQUE FOOTHILLS........... 41 24 40 23 / 40 0 0 0 ALBUQUERQUE HEIGHTS............. 43 25 42 22 / 40 0 0 0 ALBUQUERQUE VALLEY.............. 45 23 44 21 / 30 0 0 0 ALBUQUERQUE WEST MESA........... 44 25 44 23 / 40 0 0 0 LOS LUNAS....................... 46 22 44 20 / 40 0 0 0 RIO RANCHO...................... 43 24 43 22 / 30 0 0 0 SOCORRO......................... 55 26 47 23 / 30 0 0 0 SANDIA PARK/CEDAR CREST......... 38 19 38 18 / 50 0 0 0 TIJERAS......................... 40 22 40 21 / 40 0 0 0 MORIARTY/ESTANCIA............... 38 11 37 11 / 20 0 0 0 CLINES CORNERS.................. 36 17 35 18 / 20 0 0 0 GRAN QUIVIRA.................... 44 22 40 21 / 30 0 0 0 CARRIZOZO....................... 47 26 45 22 / 20 0 0 0 RUIDOSO......................... 46 24 41 23 / 20 0 0 0 CAPULIN......................... 42 17 35 17 / 5 5 0 0 RATON........................... 49 18 40 16 / 5 5 0 0 SPRINGER........................ 48 17 41 16 / 5 5 0 0 LAS VEGAS....................... 44 17 37 19 / 10 5 0 0 CLAYTON......................... 52 22 44 26 / 5 5 0 0 ROY............................. 48 22 40 22 / 5 5 0 0 CONCHAS......................... 58 28 47 26 / 0 0 0 0 SANTA ROSA...................... 52 25 47 25 / 5 0 0 0 TUCUMCARI....................... 59 27 49 26 / 0 0 0 0 CLOVIS.......................... 55 25 46 26 / 5 0 0 0 PORTALES........................ 57 26 47 25 / 5 0 0 0 FORT SUMNER..................... 56 27 49 26 / 5 0 0 0 ROSWELL......................... 61 29 50 24 / 5 0 0 0 PICACHO......................... 55 27 45 23 / 5 0 0 0 ELK............................. 52 27 43 25 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ521>524-526-533-537>539. &&
Hazardous weather outlook, Dec 12, 5:33 AM MST, 21 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 533 AM MST THU DEC 12 2013 NMZ501>540-131300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 533 AM MST THU DEC 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN AREA OF RAIN AND HIGH ELEVATION SNOW WILL MOVE NORTH OVER CATRON AND LINCOLN COUNTIES TODAY. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE ABOVE 9000 FEET. PRECIPITATION WILL THEN DEVELOP OVER WESTERN NEW MEXICO TONIGHT AND INTERACT WITH COLDER AIR APPROACHING FROM THE WEST. RAIN WILL CHANGE TO SNOW FROM WEST TO EAST WITH THE POTENTIAL FOR 1 TO 3 INCHES OF SNOW ALONG THE CONTINENTAL DIVIDE...INCLUDING THE INTERSTATE 40 CORRIDOR BETWEEN GALLUP AND GRANTS AND HIGHWAY 550 FROM CUBA TO BLOOMFIELD. SNOW MAY DEVELOP ALONG THE INTERSTATE 25 CORRIDOR AS WELL FROM ALBUQUERQUE SOUTH TO SOCORRO COUNTY BEFORE SUNRISE FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN AREA OF SNOW WILL TAPER OFF OVER THE MIDDLE/LOWER RIO GRANDE VALLEY AND NEARBY SANDIA/MANZANO MOUNTAINS FRIDAY MORNING...WHERE LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE FAVORING THE HIGHER TERRAIN. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE FRIDAY AFTERNOON ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FROM NEAR CLINES CORNERS SOUTH TO VAUGHN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Dec 12, 11:43 PM MST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1143 PM MST THU DEC 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW 5 SW BONITO LAKE 33.40N 105.78W
12/12/2013 E3.0 INCH LINCOLN NM OTHER FEDERAL
SIERRA BLANCA SNOTEL.
&&
EVENT NUMBER ABQ1302311
SHYNearby
Wind Advisories in New Mexico, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.